Doctor insights on:
Many: As dr. Villaplana said, there are several. There are shots and pills. Although using alternatives to warfarin means that you don't have to be as careful about what you eat and you don't have to have regular blood tests to check whether you are getting too much or too little warfarin, they still have drawbacks. One of the most significant is that the alternatives are all a lot more expensive. ...Read more
Don't know: I googled "warfarin disease" and couldn't find anything other than warfarin necrosis which is a condition that occurs in some people who are treated with warfarin (a blood thinner). Within a few days of starting treatment, a paradoxical increase in clotting can occur in some individuals leading to skin/sq fat death. Typically this occurs in obese, middle-aged women. ...Read more
Probably, however...: I am not a fan of warfarin because it has more interactions than any drug; it seems like virtually every food & medicine renders it more or less active. Redbush tea is not known to interact with warfarin but it would not surprise me if it did to some degree. Try it but monitor your PT to make sure the dose does not need adjusting. I advise taking a low dose of Vit K. See http://tinyurl. Com/n4vpk8b ...Read more
Gingko and bleeding: The "three g's" (gingko, ginseng, and garlic) can all thin the blood. None of these should be taken with Coumadin (warfarin) because they will increase the chance of having bleeding problems. ...Read more
Yes: I checked it, and I do not see any interactions reported between Zicam and warfarin. But I am wondering what you are taking warfarin for? As you know there are many drugs that interact with warfarin, so that you are doing right thing by asking the question before you trake any new medicine. My recommendation in the future would be to ask the question to the doctor who prescribed the medicine. ...Read more
Caution, check w/ MD: Warfarin (coumadin (warfarin)) is an oral anticoagulant that interferes with Vitamin K associated synthesis of coagulation proteins in the liver. Chia is grown commercially for its seed, a food that is rich in omega-3 fatty acids and does not have vitamin K to interfere with coumadin (warfarin). However, there are case reports of increased bleeding risk in patients using an anticoagulant if also consumed with chia. ...Read more
Yes: The anticoagulant effect of warfarin may be decreased if taken with foods that are rich in vitamin k. Some of these foods include dark, leafy greens, dried herbs, scallions, broccoli, and cucumber. Vitamin e might increase warfarin effect. Cranberry juice also may increase warfarin effect. You should be alright with yogurt. Be consistent with your diet and take warfarin at the same time each day. ...Read more
Varies: I love dr. Klein's answer: "the dose that works." he is absolutely right. Certain south-east Asian populations have the genetics he mentioned that makes them require higher doses of Coumadin (warfarin) than others the same weight. Generally, smaller people need less than larger, too, but not always. Diet has a lot to do with dosage need. ...Read more
- Talk to a doctor online
- Warfarin withdrawal
- Can you overdose on abilify?
- Can you overdose on citalopram?
- Lisinopril overdose death
- Suicide made easy
- Warfarin and anemia
- Trazodone overdose death
- Overdosing on abilify
- How does eating cherries affect warfarin?
- Can you overdose on lamotrigine?
- Effexor overdose death
- Warfarin and sprain
- Viagra and warfarin
- Why do i go threw withdraws when i quit takin celexa?
- Breathless warfarin
- Can you take niacin with warfarin?
- Flaxseeds and warfarin
- Propranolol overdose signs
- Seroquel overdose signs